A Study of Bivariate Generalized Pareto Distribution and its Dependence Structure Among Model Parameters
Indranil Ghosh () and
Additional contact information
Indranil Ghosh: University of North Carolina
Osborne Banks: University of North Carolina
Sankhya B: The Indian Journal of Statistics, 2021, vol. 83, issue 2, No 11, 575-604
Abstract Several variants of the classical bivariate and multivariate generalized Pareto distributions have been discussed and studied in the literature (see Arnold (1983, Stat. Prob. Lett. 17: 361–368, 1993, 2015), Arnold and Laguna (1977), Ali and Nadarajah (2007), Rootzen and Tajvidi (2006) and the references cited therein). Ali and Nadarajah (2007) studied a truncated version of the most popular long-tailed generalized bivariate Pareto distribution (GBPD, henceforth, in short) involving six parameters. However, not much discussion exists in the current literature on the structural properties as well as on the dependence structure among the parameters in this model. In this paper we re-visit the GBPD and discuss several other new properties. In addition, we study the shape of GBPD for varying choices of the model parameters and subsequently study their interdependence. Also, we provide copula based construction of GBPD and discuss the associated local dependence measures.
Keywords: Generalized Pareto distribution; Ageing property; Stochastic ordering; Bivariate copula; Local dependence function; Primary 62E; Secondary 62F (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s13571-020-00224-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:sankhb:v:83:y:2021:i:2:d:10.1007_s13571-020-00224-z
Ordering information: This journal article can be ordered from
Access Statistics for this article
Sankhya B: The Indian Journal of Statistics is currently edited by Dipak Dey
More articles in Sankhya B: The Indian Journal of Statistics from Springer, Indian Statistical Institute
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().